MAUDE Adverse Event Report: CONMED UTICA VCARE 200A - SMALL; CANNULA, MANIPULATOR/INJECTOR, UTERINE

CONMED UTICA VCARE 200A - SMALL; CANNULA, MANIPULATOR/INJECTOR, UTERINE
Catalog Number 60-6085-200A
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
This complaint was created due to the receipt of a medsun report (b)(4) received on 28jul23.A search of the complaint system has not found a complaint reported for this device/lot number during this timeframe.The report was found to be written against the 60-6085-200a vcare 200a - small.This was reported as a product problem not an adverse event.The report states that on (b)(6) 2023 during a laparoscopic hysterectomy ¿a small vcare plus was opened.When attempting to manipulate and move uterus the handle was noted to be spinning around.The manipulator was not able to be used because the handle was not secure.The vcare plus was removed from the surgical field and another vcare plus was obtained.The procedure was completed.No untoward patient affect.¿ there was injury or impact to the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
This complaint was created due to the receipt of a medsun report (4401610000-2023-8006) received on 28jul23.A search of the complaint system has not found a complaint reported for this device/lot number during this timeframe.The report was found to be written against the 60-6085-200a vcare 200a - small.This was reported as a product problem not an adverse event.The report states that on 3jul23 during a laparoscopic hysterectomy ¿a small vcare plus was opened.When attempting to manipulate and move uterus the handle was noted to be spinning around.The manipulator was not able to be used because the handle was not secure.The vcare plus was removed from the surgical field and another vcare plus was obtained.The procedure was completed.No untoward patient affect.¿ there was injury or impact to the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 88 reports, regarding 101 devices, for this device family and failure mode.During this same time frame 573,504 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0002.Per the instructions for use, the user is advised the following: prior to device removal, ensure the locking mechanism is released via the thumbscrew and swipe a finger around the edge of the vaginal cup to separate the tissue from the cup to prevent tissue damage.Do not use excessive force upon device removal to avoid traumatizing the vaginal canal and/or component detachment.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
VCARE 200A - SMALL
Common Device Name
CANNULA, MANIPULATOR/INJECTOR, UTERINE
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key17557003
Report Number1320894-2023-00161
Device Sequence Number3454434
Product Code LKF
UDI-Device Identifier10653405003748
UDI-Public(01)10653405003748(17)250416(10)202304171
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K142716
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2025
Device Catalogue Number60-6085-200A
Device Lot Number202304171
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2023
Supplement Date Received by Manufacturer09/18/2023
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age39 YR
Patient SexFemale
Patient EthnicityNon Hispanic